Alert archive / New York / Gale Watches in 2017

Gale Watch 8, NWS Buffalo, NY

November 8, 2017

NWS Buffalo, NY issued this gale watch at Nov 8, 2017, 3:51 AM EST. It took effect at Nov 9, 2017, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2017, 3:51 AM EST (08:51 UTC)
In effect from
Nov 9, 2017, 4:00 PM EST
Expired
Nov 8, 2017, 5:49 PM EST
In force
Issued by
NWS Buffalo, NY

The text

As transmitted.

985 
WHUS71 KBUF 080851
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EST WED NOV 8 2017

LEZ040-041-081700-
/O.NEW.KBUF.GL.A.0008.171109T2100Z-171110T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
351 AM EST WED NOV 8 2017

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT.

* WINDS...WEST TO 35 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-081700-
/O.NEW.KBUF.GL.A.0008.171109T2300Z-171110T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
351 AM EST WED NOV 8 2017

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT.

* WINDS...WEST TO 35 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SMITH/KA
3 follow-up statements
453 
WHUS71 KBUF 081442
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EST WED NOV 8 2017

LEZ040-041-082300-
/O.CON.KBUF.GL.A.0008.171109T2100Z-171110T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
942 AM EST WED NOV 8 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* WINDS...WEST TO 35 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-082300-
/O.CON.KBUF.GL.A.0008.171109T2300Z-171110T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
942 AM EST WED NOV 8 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS...WEST TO 35 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
792 
WHUS71 KBUF 081923
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EST WED NOV 8 2017

LOZ042>045-062>065-090330-
/O.UPG.KBUF.GL.A.0008.171109T2300Z-171110T1100Z/
/O.NEW.KBUF.GL.W.0013.171109T2300Z-171110T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
223 PM EST WED NOV 8 2017

...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY. 

* WINDS...WEST TO 40 KNOTS.

* WAVES...11 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ040-041-090330-
/O.CON.KBUF.GL.A.0008.171109T2100Z-171110T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
223 PM EST WED NOV 8 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* WINDS...WEST TO 35 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

CHURCH
726 
WHUS71 KBUF 082249
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EST WED NOV 8 2017

LEZ040-041-090700-
/O.UPG.KBUF.GL.A.0008.171109T2100Z-171110T0900Z/
/O.EXB.KBUF.GL.W.0013.171109T2100Z-171110T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
549 PM EST WED NOV 8 2017

...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST TO 35 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ030-090700-
/O.EXB.KBUF.GL.W.0013.171109T2300Z-171110T0900Z/
LOWER NIAGARA RIVER-
549 PM EST WED NOV 8 2017

...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 4 AM EST
FRIDAY.

* WINDS...NORTHWEST TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042>045-062>065-090700-
/O.CON.KBUF.GL.W.0013.171109T2300Z-171110T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
549 PM EST WED NOV 8 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY...

* WINDS...WEST TO 40 KNOTS.

* WAVES...11 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-090700-
/O.NEW.KBUF.SC.Y.0102.171109T1800Z-171110T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
549 PM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY.

* WINDS...WEST TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Nov 8, 3:50 AM EST, 1 minute earlier.

Area forecast discussion, Nov 8, 3:50 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
350 AM EST Wed Nov 8 2017

.SYNOPSIS...
High pressure will remain spread across the Lower Great Lakes
through today which will continue dry weather for our region. A
strong cold front will become organized over the Upper Great Lakes
tonight then proceed to plow across our region Thursday evening. A
burst of snow will accompany the passage of the front with
temperatures plunging to mid winter values in its wake to end the
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Expansive high pressure is centered across all of the Great Lakes
early this morning. Infrared satellite imagery early this morning
displays clear skies for nearly all of western and north central New
York. The exception to this is a widespread area of status clouds
over southeast Ontario which extend south over Lake Ontario and into
the Saint Lawrence River Valley including Watertown. There is also a
narrow patch of stratus over Lake Erie as well as some Southern Tier
river valley fog. Excellent radiational cooling has allowed
temperatures to drop to 25-30F.

Later today after sunrise, a swath of dry air under the axis of a
surface based ridge will stretch from the mid western states
directly across our forecast area. Given the drier airmass below 12k
ft and continued weak subsidence we can anticipate sunny skies for
most places. The exception will again be in the SLV where status
will be slow to clear. In terms of temperatures another cool day is
expected despite plenty of sunshine. High will only top out in the
low to mid 40s.

Largely dry weather continues tonight with high pressure remaining
overhead. Upstream, a developing surface low and Arctic cold front
will push across the western Great Lakes. Southwest flow over
western and central NY will increase ahead of this front and with
the addition of some leading moisture, lake effect clouds and
perhaps some weak rain and snow showers will develop over and
downwind of the lakes. Lake induced equilibrium levels will still be
hovering around 5kft through 12z which will greatly limit any
showers that do form. Temperatures ranging from the mid 20s across
the interior southern tier/Finger Lakes and north country to the mid
30s near the lake shores. Temps will slip back into the mid 20s to
low 30s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
An arctic cold front will approach the region on Thursday. The front
will remain far enough to the northwest for dry weather for most of
the day with a fair amount of sunshine outside of lake effect
clouds. Southwesterly winds will increase as the front approaches
Thursday afternoon with gusts to 40 mph across the Niagara Frontier.
Ahead of this powerful front, the combination of cooling aloft and
lowering heights will help to steepen lapse rates enough to develop
some lake effect showers late in the afternoon. These, initially,
will be light and mainly impact areas from the Buffalo northtowns to
Niagara Falls.

Winter will arrive abruptly with the front. The strongly forced
arctic front, with powerful upper level dynamical support from the
PV max tracking over Lake Ontario, will approach the western NY
after 4pm Thursday, and exit through central NY by around midnight.
An initially weak lake response ahead of the front will intensify
rapidly with the increase in moisture followed by abruptly falling
temperatures. Temperatures will be initially warm enough for rain
however with dynamical cooling and cold advection, many locations
will change over to snow Thursday evening. This could produce a snow
squall tracking across the forecast area with the front. This may
only produce perhaps only a few tenths of any inch of accumulation,
but when combined with gusty winds this may result in dangerous
whiteout conditions on area roadways. Also would not rule out
thunder with this convective line, especially close to Lake Erie and
Lake Ontario which will have enhanced instability near the warmer
lakes. A flash freeze is possible, mainly on elevated surfaces such
as bridges and overpasses, as temperatures rapidly fall into the 20s
overnight.

Lake effect snow will develop rapidly behind the frontal passage as
850 mb temperatures drop to -16C between midnight and Friday
morning. The northwesterly flow will focus this snow near Wayne
County with a Georgian Bay connection and Western Southern Tier with
a Lake Huron connection. The strong flow and upsloping may lead to
higher snowfall amounts further inland and across higher terrain.
While the air will rapidly dry out in the wake of the frontal
passage which will limit the time window for accumulating snows. In
these locations preliminary amounts look to be 1 to 3 inches
Thursday night and another inch Friday. This said, locally higher
amounts may be a bit more, which may potentially require advisories
as forecast confidence increases. Elsewhere, accumulations will be
less than an inch.

This will be the coldest airmass of the season by far. There remains
strong agreement between both the NAEFS and Euro Ensembles that the
arctic sourced airmass (850mb temps) will be near the coldest for
this time of year in the 1979-2009 climatology. These 850mb
temperatures between -16C and -19C will translate to daytime high
temperatures that will rival the some of the coldest high
temperatures on record for the first 10 days of November. The
coldest highs in the first 10 days of November for Buffalo,
Rochester, and Watertown, respectively, are 25 on 11/05/1951, 27 on
11/04/1879, 29 on 11/08/2976. The forecast forecast high for all
three of these sites on Friday is in the mid to upper 20s. A
blustery northwest wind will produce a noticeable wind chill as
well, making it feel like mid winter with wind chills in the teens
and single digits, even through the middle of the afternoon.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Strong ridging builds in across the region in the wake of the cold
airmass. This will ensure dry weather Saturday as the surface high
drifts into New England. Then fast Pacific flow will move across the
region in a fairly zonal pattern. Models differ on the magnitude of
any shortwaves in the flow, but this will be enough for at least a
chance of rain or snow showers mention in the forecast for Sunday
into Monday. Otherwise temperatures will moderate through this
period after the coldest night of this young wintry season on Friday
night. Lows will likely bottom out near 20 in the lake plains, and
in the teens inland. Thereafter, highs will return into the 40s
Sunday into Monday, with lows mainly in the 30s.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
High pressure stretching across the Great Lakes region will continue
VFR flight conditions through today and into tonight. Some stubborn
stratus is keeping OVC/BKN VFR cigs for KART while all other sites
are SKC. Some Southern Tier river valley fog is showing up but not
expected to reach KJHW at this time.

Outlook...

Thursday to Friday...VFR/MVFR with a chance of rain changing to snow
showers. Saturday...VFR.
Sunday...MVFR with showers likely.

&&

.MARINE...
High pressure stretching across the Great Lakes will keep a weak
pressure gradient in place through today. This will maintain light
winds and negligible waves.

A strong cold front over the Upper Great Lakes tonight will push
southeast across Lake Erie and Ontario Thursday evening. Southwest
winds will freshen in advance of the front during the day Thursday
before veering to the northwest in its wake Thursday night. A Gale
Watch has been posted for strong winds and elevated waves lasting
into Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Thursday evening through Friday
     afternoon for NYZ001>007.
MARINE...Gale Watch from Thursday afternoon through late Thursday night
         for LEZ040-041.
         Gale Watch from Thursday evening through late
         Thursday night for LOZ042>045-062>065.

&&

SYNOPSIS...RSH/SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL/CHURCH
LONG TERM...CHURCH
AVIATION...SMITH
MARINE...RSH/SMITH
Hazardous weather outlook, Nov 7, 5:55 PM EST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
555 PM EST Tue Nov 7 2017

NYZ001>008-010>014-019>021-085-082300-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
555 PM EST Tue Nov 7 2017

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Rain showers Thursday afternoon will mix with and change to snow
showers by Thursday night as temperatures fall rapidly from the 40s
into the 20s. A flash freeze is possible Thursday evening and
overnight, meaning wet road surfaces may quickly turn to black ice,
resulting in dangerous travel conditions. Bridges, overpasses, and
any elevated surfaces are especially susceptible to flash freezing.
Snow squalls are also possible Thursday night, which may result in
minimal snow accumulations, but produce localized poor visibility and
slick roads, resulting in dangerous travel conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
555 PM EST Tue Nov 7 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Church

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:28 AM ESTLakeshore Flood WatchBUFCayuga, Jefferson, Monroe, Niagara, Orleans, Oswego and 1 more11 hr
Nov 8, 2:22 PM ESTLakeshore Flood WarningBUFCayuga, Jefferson, Monroe, Niagara, Orleans, Oswego and 1 more48 hr
Nov 8, 2:23 PM ESTGale WarningBUF37 hr
Nov 8, 2:23 PM ESTWind AdvisoryBUFCayuga, Jefferson, Monroe, Niagara, Orleans, Oswego and 1 more37 hr
Nov 8, 5:49 PM ESTSmall Craft AdvisoryBUF33 hr

Nearby

Gale Watches in New York, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.